Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 2, NWS Kansas City, MO

April 13, 2015Cass County, Henry County, Johnson County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 13, 2015, 9:53 AM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Apr 13, 2015, 5:48 PM CDT. It was in force for 51 hr.

The area

The outline as issued.

The facts

Issued
Apr 13, 2015, 9:53 AM CDT (14:53 UTC)
In effect from
Apr 13, 2015, 5:48 PM CDT
Expired
Apr 15, 2015, 8:38 PM CDT
In force
51 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, MO, Henry County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 30 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 21.57 ft at Apr 13, 2015, 6:00 PM CDT.

actionminormoderate10152004/1304/1404/1504/1604/17
Action stage
15 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WGUS43 KEAX 131453
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
953 AM CDT MON APR 13 2015
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-141453-
/O.NEW.KEAX.FL.W.0002.150414T0530Z-150416T0138Z/
/BLRM7.1.ER.150414T0530Z.150414T1800Z.150415T0138Z.UU/
953 AM CDT MON APR 13 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Big Creek at Blairstown.
* from late tonight to Wednesday evening.
* At  9:00 AM Monday the stage was 16.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 21.0 feet by early Tuesday afternoon. The 
  river will fall below flood stage by Tuesday evening.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   16.7   Mon 09 AM   21.0 early Tue afternoon
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
  

$$
3 follow-up statements
711 
WGUS83 KEAX 131732
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1232 PM CDT MON APR 13 2015
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-141732-
/O.EXT.KEAX.FL.W.0002.150413T2248Z-150415T1938Z/
/BLRM7.1.ER.150413T2248Z.150414T1200Z.150414T1938Z.UU/
1232 PM CDT MON APR 13 2015

The Flood Warning continues for
  The Big Creek at Blairstown.
* from this afternoon to Wednesday afternoon.
* At 12:00 PM Monday the stage was 19.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 21.3 feet by Tuesday morning. The river 
  will fall below flood stage by early Tuesday afternoon.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   19.0   Mon 12 PM   21.3 Tuesday morning
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$
443 
WGUS83 KEAX 140122
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
822 PM CDT MON APR 13 2015
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-150122-
/O.EXT.KEAX.FL.W.0002.000000T0000Z-150415T2030Z/
/BLRM7.1.ER.150413T1830Z.150414T1200Z.150414T2030Z.UU/
822 PM CDT MON APR 13 2015

The Flood Warning continues for
  The Big Creek at Blairstown.
* until Wednesday afternoon.
* At  8:00 PM Monday the stage was 21.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.7 feet by 
  Tuesday morning. The river will fall below flood stage Tuesday 
  afternoon.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   21.5   Mon 08 PM   21.7 Tuesday morning
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC101-159-150122-
/O.EXT.KEAX.FL.W.0003.000000T0000Z-150415T0820Z/
/VLYM7.1.ER.150413T1659Z.150413T2245Z.150414T0820Z.NO/
822 PM CDT MON APR 13 2015

The Flood Warning continues for
  The Blackwater River at Valley City.
* until late Tuesday night.
* At  8:00 PM Monday the stage was 23.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   23.2   Mon 08 PM   22.7 early Tuesday morning
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

MOC053-195-150122-
/O.EXT.KEAX.FL.W.0004.150414T0900Z-150416T1312Z/
/BLVM7.1.ER.150414T0900Z.150414T1800Z.150415T1312Z.NO/
822 PM CDT MON APR 13 2015

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* from late tonight to Thursday morning.
* At  7:45 PM Monday the stage was 22.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue 
  to rise to near 25.5 feet by early Tuesday afternoon. The river 
  will fall below flood stage by Wednesday morning.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   22.1   Mon 08 PM   25.5  Tuesday afternoon
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$
112 
WGUS83 KEAX 140917
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
417 AM CDT TUE APR 14 2015
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-140947-
/O.CAN.KEAX.FL.W.0002.000000T0000Z-150415T2030Z/
/BLRM7.1.ER.150413T1830Z.150413T2330Z.150414T0815Z.UU/
417 AM CDT TUE APR 14 2015

The Flood Warning is cancelled for
  The Big Creek at Blairstown.
* At  4:00 AM Tuesday the stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at  3:15 AM Tuesday.
* Forecast...The river will continue to fall to 16.0 feet by 
  Wednesday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   19.9   Tue 04 AM   19.2 this morning
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 13, 6:26 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 13, 6:26 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 AM CDT Mon Apr 13 2015

.DISCUSSION...
Issued at 328 AM CDT MON APR 13 2015

High pressure will be quick to build in behind this morning's
thunderstorm complex with quick clearing of rain and low clouds from
north to south, although there could be a rather thick shield of
cirrus coming off a closed upper low over the TX high plains.
Temperatures will be close to average for mid-April in the mid to
upper 60s. Similarly pleasant conditions expected Tuesday.

Upper low to the south will gradually phase with a much deeper trough
digging into the Rockies by Wednesday. As this occurs there could be
enough moisture spreading up this way to produce a few showers across
the area Tuesday night and Wednesday. Moisture will be rather limited
in the wake of high pressure from earlier this week, so anything that
develops during this period should be scattered and light.

Deep upper trough to the west will eventually become closed off over
the Southern Rockies by the end of the week. Several impulses
emanating out of this feature into the Plains could provide a few
showers or thunderstorms at any time during the Thursday through
Saturday period, before this feature gradually makes its way into the
region in a much weakened state by Sunday or Monday. Any showers or
storms that do develop through this period are unlikely to be very
strong with both instability and shear looking to be on the low side.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 626 AM CDT MON APR 13 2015

Rain will exit the DMO area over the next 2 hours leaving the entire
area clear of precipitation for the next 36 hours. N to NNE winds
could gust to 20 kt or so this afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Hawblitzel
AVIATION...Hawblitzel
Hazardous weather outlook, Apr 13, 4:52 AM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
452 AM CDT MON APR 13 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
452 AM CDT MON APR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 11:33 AM CDTRiver Flood WarningEAXJohnson, Pettis40 hr
Apr 13, 11:52 AM CDTRiver Flood WarningEAXCooper, Saline3 days

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.